Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Apr 24, 2021, 8:18 PM EDT for McIntosh County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 8:18 PM EDT (00:18 UTC)
- Expired
- Apr 24, 2021, 9:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
970
WWUS82 KCHS 250018
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
818 PM EDT Sat Apr 24 2021
GAZ137-140-141-250100-
Inland McIntosh-Coastal McIntosh-Long-
818 PM EDT Sat Apr 24 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LONG
COUNTIES...
At 817 PM EDT, National Weather Service Doppler radar indicated a
strong thunderstorm 8 miles south of Gardi, moving east at 45 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Darien, Tibet, Jones, Wolf Island, Eulonia, Valona, South Newport and
Cox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3130 8142 3140 8158 3145 8162 3147 8161
3150 8165 3154 8166 3155 8170 3158 8170
3160 8173 3164 8164 3167 8149 3164 8143
3165 8142 3159 8121 3148 8116 3140 8122
3130 8124
TIME...MOT...LOC 0017Z 270DEG 40KT 3141 8182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
JRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Apr 24, 7:30 PM EDT, 48 minutes earlier.
Area forecast discussion, Apr 24, 7:30 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
730 PM EDT Sat Apr 24 2021
.SYNOPSIS...
A cold front will approach tonight, then move offshore by
morning. High pressure will prevail most of next week, followed
by a cold front late in the week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A surface low over northern AL/GA associated with a potent
shortwave aloft will continue to shift toward the northern Mid-
Atlantic states tonight. With a warm front draped to our
northwest, a cold front will begin to shift eastward over the
forecast area tonight. Considering we are still in the warm
sector, there is moderate isentropic ascent that will occur
prior to the advancement of the cold front. In addition, plenty
of deep moisture and forcing mechanisms are expected to
maintain showers/thunderstorms through the evening. Some models
show a second, albeit weaker, line of thunderstorms forming
just ahead of the incoming cold front between 8-10PM. Most of
the instability has been robbed from earlier convection,
limiting much of the severe potential for during this "second
round". SPC has even downgraded our area to a marginal risk of
severe weather through tonight, with a slight risk brushing
McIntosh County. Winds could remain gusty up to 20-30 mph,
possibly higher within convection; however, still no threat for
a Wind Advisory. Guidance shows most of the showers moving
offshore after midnight, with some lingering light rain possible
a few hours afterward. Low temperatures for much of the
forecast area are expected to drop into the low 60s, with some
areas over the far inland counties reaching the upper 50s.
Heavy rain: There is still a low-end potential for heavy
rainfall with continued showers and thunderstorms through late
tonight. The heaviest rainfall looks to target our Georgia
counties, however the scenario for a widespread swath of 2-3
inches of additional rainfall over the entire forecast area is
still in play. Minor flooding of low-lying, poor drainage, and
urban areas is possible, with the majority being nuisance
flooding. Soils are now wet from previous rainfall, therefore it
should allow additional rainfall to easily permeate the ground.
Considering the recent dry spell we've had this month, soils
have yet to become saturated. The previous concern for minor
coastal flooding in Downtown Charleston has lessened a bit since
the timing of the heavier rainfall does not look to occur with
the evening high tide, and additionally tidal departures have
decreased. Finally, the daily rainfall records for all three
climate sites could be challenged today, although Downtown
Charleston's (KCXM) record of 3.06" set in 2017 could be a
toughest one to break. See the climate section below for
details.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday: Deep low pressure will be pulling off the delmarva at
the start of the day, with a trailing cold front to push
offshore the local area before daybreak. A trailing short wave
that is driving these features will also push offshore a bit
later, and might generate a few showers over Berkeley County.
However, given that there isn't much moisture above 850 mb, we
have opted to show a rainfree forecast. Low level thickness will
expand in the afternoon, and that along with increasing
sunshine and a downslope component in the boundary layer, will
lead to a warmer day. Since some of the strong late April
sunshine will be utilized in evaporating any standing water, we
are hesitant to go any warmer than the upper 70s, with a few
places hitting 80F from Savannah southward.
Sunday night: Clear skies and modest radiational cooling will occur
under the influence of high pressure that builds from the north.
Lows will range from the lower and middle 50s inland from US-17
to the upper 50s or near 60F closer to the coast.
Monday through Tuesday: Strong ridging will build northward over the
eastern states from an anticyclone that is centered over the Bay of
Campeche, while surface high pressure initially to our north will
settle just offshore of the Carolina's by late Monday and persist
there through Tuesday. Large scale subsidence and the absence of
moisture suggests no rain along with clear skies through the period.
Rising heights aloft, and an increase in both 850 mb
temperatures and low level thickness will support temperatures
in the upper 70s and lower 80s away from the cooler beaches
Monday, then 80-85F away from the shore on Tuesday. Good
radiational cooling will result in similar minimum temperatures
Monday night to those of Sunday night.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
An amplified pattern aloft through the second half of the week
will show a transition from ridging during at least the middle
part of the week, to troughing by late in the week or the start
of the weekend. At the surface, high pressure over the western
Atlantic will hold on as long as possible, but eventually gives
way to the next cold front by late in the week.
There remains a lot of uncertainty regarding when that front will
arrives, and how much convection will occur. For now we have no more
than 20/30 PoP for Friday through Saturday. Temperatures will be
above climo due to the continued rainfree conditions and warm
advection within a south to southwest synoptic flow ahead of the
cold front. Thursday currently looks to be the warmest day,
with some places south of I-16 in Georgia to potentially
approach 90F.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Light to moderate rain showers are currently impacting both
terminals, which will continue through around 05Z. There is a
cluster of thunderstorms currently SW of the KSAV terminal which
should begin to impact the terminal around 00/01Z. Have included
TSRA and gusty winds in a TEMPO to account for this. Rather
uncertain as to how the night will play out. None of the models seem
to be very impressive in regards to possible flight restrictions, so
have opted to leave them out. However it is worth mentioning that
there is a chance for IFR, or even LIFR, at both terminals at some
point late this evening/very early tomorrow AM. Have tried to hint
at possible lower ceilings with SCT cloud groups, but was not
confident enough to introduce flight restrictions with this TAF
issuance.
Extended Aviation Outlook: VFR.
&&
.MARINE...
Tonight: A cold front will approach from the west tonight,
meanwhile the severe threat over the waters is increasingly
diminishing. However, expect showers and thunderstorms to
continue through near sunrise. Small Craft Advisories for the
Beaufort/Coastal Colleton County nearshore waters as well as the
nearshore Georgia waters have been cancelled. Southerly winds
initially will shift out of the WSW near sunrise. Wind speeds
around 20 kt will decrease slightly to about 15 kt late tonight
and gusts should top out around 20 kt. However, 25-30 kt gusts are
expected over the Charleston Harbor and the outer GA waters
where Small Crafts remain in effect. Seas will range 3-5 ft
overnight with 6-7 footers in the Charleston County and outer
Georgia waters.
Sunday: In wake of deep low pressure pulling off the Delmarva and a
trailing cold front pushing through early on, there is just enough
of an isallobaric pressure climb to maintain Small Craft Advisories
on the AMZ350 and AMZ374 waters. Those advisories come down late in
the morning as the pressure rises slow and high pressure
gradually builds in late.
Monday through Thursday: High pressure to the north the first part
of Monday will settle across the western Atlantic, with its
associated ridge axis to position itself east to west over or near
the marine area Tuesday through Thursday. At this time there does
not appear to be any risk for Small Craft Advisories.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flooding is possible Monday through at least the
middle of the week, especially with the evening high tide along the
southern SC coast due to the upcoming Perigean Spring Tide cycle.
Coastal Flood Advisories may eventually be needed.
&&
.CLIMATE...
Rainfall Records for 24 April:
KCHS: 1.82/2017
KCXM: 3.06/2017
KSAV: 1.55/1941
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 2 AM EDT Sunday for AMZ330.
Small Craft Advisory until 11 AM EDT Sunday for AMZ350-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Apr 24, 4:13 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 413 PM EDT Sat Apr 24 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-252015- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 413 PM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ049-050-252015- Coastal Colleton-Charleston- 413 PM EDT Sat Apr 24 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Coastal Flooding: Shallow coastal flooding could occur around high tide early this evening. A Coastal Flood Advisory could be needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048-051-252015- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Jasper- 413 PM EDT Sat Apr 24 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Apr 24, 2:41 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HEAVY RAIN SAVANNAH 32.05N 81.08W
04/24/2021 U0.00 INCH CHATHAM GA EMERGENCY MNGR
MULTIPLE ROADS WERE BRIEFLY CLOSED/IMPASSABILE ACROSS
SAVANNAH DUE TO HEAVY RAINFALL. THE FOLLOWING ROADS WERE
REPORTED: OGEECHEE ROAD BETWEEN 40TH AND 42ND STREET,
BAY STREET FROM FAHM STREET TO MLK BLVD, ABERCORN STREET
FROM EAST 61ST STREET TO EAST 62ND STREET, AROUND 52ND
STREET AND MONTGOMERY STREET, ALL OF THACKERY STREET,
AROUND ABERCORN STREET AND COLUMBUS STREET, AROUND
OGEECHEE AND 38TH STREET, AND AROUND VICTORY STREET AND
MLK BLVD.
&&
EVENT NUMBER CHS2100132
RFMLocal storm report, Apr 24, 2:48 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HEAVY RAIN SAVANNAH 32.05N 81.08W
04/24/2021 U0.00 INCH CHATHAM GA EMERGENCY MNGR
SEVERAL STREETS AND ROADS HAVE BEEN REPORTED TO BE
IMPASSIBLE DUE TO HEAVY RAINFALL. THE FOLLOWING REPORTS
HAVE BEEN RECEIVED: PAULSEN STREET NEAR 61ST AND 62ND
STREET, 37TH STREET AND MLK BLVD, W 36TH STREET BETWEEN
MLB BLVD AND MONTGOMERY STREET, E VICTORY DRIVE BETWEEN
LIVE OAK AND CEDAR.
&&
EVENT NUMBER CHS2100133
RFMLocal storm report, Apr 24, 3:09 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG 1 NNW BURROUGHS 31.99N 81.26W
04/24/2021 CHATHAM GA EMERGENCY MNGR
TREE BLOCKING ROAD AT SYLVANIA DR AT CHEVIS RD.
&&
EVENT NUMBER CHS2100134
JRLLocal storm report, Apr 24, 4:36 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG 4 N SHELLMAN BLUFF 31.63N 81.32W
04/24/2021 MCINTOSH GA SOCIAL MEDIA
SOCIAL MEDIA REPORT OF TREES DOWN ALONG HARRIS NECK
ROAD. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS2100135
CPMLocal storm report, Apr 24, 4:38 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG SOUTH NEWPORT 31.63N 81.39W
04/24/2021 MCINTOSH GA SOCIAL MEDIA
SOCIAL MEDIA REPORT OF TREES DOWN IN THE AREA OF SOUTH
NEWPORT. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS2100136
CPMSpecial weather statement, Apr 24, 8:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
818 PM EDT Sat Apr 24 2021
GAZ137-140-141-250100-
Inland McIntosh-Coastal McIntosh-Long-
818 PM EDT Sat Apr 24 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LONG
COUNTIES...
At 817 PM EDT, National Weather Service Doppler radar indicated a
strong thunderstorm 8 miles south of Gardi, moving east at 45 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Darien, Tibet, Jones, Wolf Island, Eulonia, Valona, South Newport and
Cox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3130 8142 3140 8158 3145 8162 3147 8161
3150 8165 3154 8166 3155 8170 3158 8170
3160 8173 3164 8164 3167 8149 3164 8143
3165 8142 3159 8121 3148 8116 3140 8122
3130 8124
TIME...MOT...LOC 0017Z 270DEG 40KT 3141 8182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:34 PM EDT | Special Marine Warning | CHS | 56 min | |
| Apr 24, 9:57 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 24, 10:00 PM EDT | Areal Flood Advisory | CHS | Jasper | 2 hr |
| Apr 24, 11:50 PM EDT | Special Marine Warning | CHS | 115 min | |
| Apr 25, 1:38 AM EDT | Special Marine Warning | CHS | 97 min | |
| Apr 24, 8:28 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Candler, Evans, Tattnall | 92 min |
| Apr 24, 8:59 PM EDT | Areal Flood Advisory | CHS | Bryan, Liberty, Long, McIntosh, Tattnall | 61 min |
| Apr 24, 9:33 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long | 42 min |
| Apr 24, 9:52 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 38 min |
| Apr 24, 10:26 PM EDT | Special Weather Statement | CHS | Liberty, Long, McIntosh | 49 min |
| Apr 24, 11:56 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 94 min |
| Apr 25, 12:22 AM EDT | Special Weather Statement | CHS | McIntosh | 23 min |
| Apr 25, 12:38 AM EDT | Special Weather Statement | CHS | McIntosh | 37 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.